Alert archive / Minnesota / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 28, 2019, 4:33 AM CDT for Fillmore County, Olmsted County, Minnesota. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 4:33 AM CDT (09:33 UTC)
- Expired
- Jun 28, 2019, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fillmore County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:00 AM CDT | HEAVY RAIN 7.3 | 2 S Predmore, MN | |
| Jun 28, 7:00 AM CDT | HEAVY RAIN 5.02 | 5 Wsw Cummingsville, MN | UPDATED RAINFALL TOTAL AS OF 7 AM CDT. |
| Jun 28, 7:44 AM CDT | HEAVY RAIN 4.2 | Chatfield, MN | |
| Jun 28, 8:29 AM CDT | FLASH FLOOD | Chatfield, MN | COUNTY ROAD 2 IS FLOODED NEAR THE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 236 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
315
WGUS53 KARX 280933
FFWARX
MNC045-109-281530-
/O.NEW.KARX.FF.W.0004.190628T0933Z-190628T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
433 AM CDT Fri Jun 28 2019
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Southeastern Olmsted County in southeastern Minnesota...
Northwestern Fillmore County in southeastern Minnesota...
* Until 1030 AM CDT.
* At 432 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 3 to 5 inches of rain have
already fallen, and an additional 1 to 2 inches are possible.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Stewartville, Chatfield, Fillmore, Marion, Pleasant Grove,
Washington, Chester, and Predmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4388 9255 4387 9235 4404 9236 4389 9210
4376 9206 4374 9239 4379 9245 4383 9245
4383 9250
$$
Lawrence1 follow-up statement
405
WGUS73 KARX 281136
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
636 AM CDT Fri Jun 28 2019
MNC045-109-281530-
/O.CON.KARX.FF.W.0004.000000T0000Z-190628T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Olmsted MN-Fillmore MN-
636 AM CDT Fri Jun 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
SOUTHEASTERN OLMSTED AND NORTHWESTERN FILLMORE COUNTIES...
At 635 AM CDT, local law enforcement reported flash flooding across
much of southeast Olmsted and northwestern Fillmore Counties where 4
to locally 7 inches of rain fell overnight. Rain has come to an end
across the area.
Some locations that will experience flooding include...
Stewartville, Chatfield, Fillmore, Marion, Pleasant Grove,
Washington, Chester, and Predmore.
This includes the following streams and drainages...Deer Creek...
Trout Run...Partridge Creek...Carson Creek...Jordan Creek...Root
River...Badger Run...Sugar Creek...Bear Creek...Middle Branch Root
River...North Branch Root River...Silver Creek...Kedron Creek...South
Fork Whitewater River...Carey Creek and Rice Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4388 9255 4387 9235 4404 9236 4389 9210
4376 9206 4374 9239 4379 9245 4383 9245
4383 9250
$$
LawrenceWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:31 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 28, 2:31 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 231 AM CDT Fri Jun 28 2019 .SHORT TERM...(Today through Saturday Night) Issued at 231 AM CDT Fri Jun 28 2019 Currently, a broken line of thunderstorms associated with a mid level shortwave trough/weak surface boundary was working southeastward through the area early this morning. Otherwise, temperatures as of 2 am were holding in the mid 60s to near 70. For today, that weak surface boundary will be hovering across central IA into southern WI. Models showing an impressive CAPE pool in place south of this boundary with 0-3km MUCAPE values up to 5-6 kJ/kg. RAP Bufkit indicating cap eroding/auto-convecting in the vicinity of this frontal boundary south of I-90. Fortunately, bulk shear will be rather weak in the 15-20kt range and wet bulb zero up around 13kft (warmer -melting bigger hailstones as they fall). So, thinking we'll see scattered thunderstorms firing mainly south of I- 90 this afternoon with a few possibly containing up to quarter-size hail and strong/gusty winds. CAMs show this convection moving south and dying off later this evening with loss of surface heating. Otherwise, a warm and increasingly humid day on tap for today with highs topping off well into the 80s and dew points in the mid 60s to lower 70s. This will push heat indices into the upper 80s to mid 90s. Partly cloudy/quiet conditions expected Friday night with lows in the 60s/lower 70s. Mid/upper level ridge amplifies over the region Saturday, warming temperatures into the mid 80s/lower 90s. These temperatures combined with dewpoints in the upper 60s to lower 70s will produce heat indices in the 90s to near 100. Models show an MCS moving through the Northern Plains/northern MN Saturday night -staying north of the area. Otherwise, fairly muggy night with lows only dropping into the mid 60s/lower 70s along with similar dew points. .LONG TERM...(Sunday through Thursday) Issued at 231 AM CDT Fri Jun 28 2019 Sunday could be a tricky forecast as the NAM/GFS show an MCS rolling southeast into the area (north of I-94). This could throw a wrench into our temperature forecast if cloud cover/scattered convection decide to linger through the day. Model consensus yielding highs in the upper 80s to the lower 90s, but will have to keep a close eye on how MCS pans out. A cold front pushes southeast into the area Sunday night/Monday for a good chance of thunderstorms. Will have to watch for the possibility of severe storms as well with higher cape values in the 2.5-4 Kj/Kg range and bulk shear of 25-35kt. Upper level ridge flattens out through the rest of the period with several waves rippling through the more high-zonal flow. This will keep shower/thunder chances in with near normal early July temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1222 AM CDT Fri Jun 28 2019 SHRA/TS associated with a weak frontal boundary working through the area early tonight. This activity should be clear of the area after 09z. Scattered SHRA/TS expected to fire again this afternoon along the frontal boundary to the south. Thinking bulk of this activity will remain south of KRST/KLSE. Otherwise, beside some occasional MVFR conditions through 09z, VFR conditions expected through the remainder of the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...DAS
Hazardous weather outlook, Jun 28, 4:08 AM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 408 AM CDT Fri Jun 28 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 408 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms will continue today mainly along and south of I-90. A few of these storms will be capable of large hail and strong to damaging winds. In addition, these storms will be capable of heavy rainfall which could lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be on and off chances for thunderstorms from Sunday afternoon through Thursday. At this time, it is too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Rainfall, hail, wind, or reports of any flooding today would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
In the hours before
Special weather statement, Jun 27, 10:35 PM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1035 PM CDT Thu Jun 27 2019
MNZ079-WIZ032-280400-
Wabasha-Buffalo-
1035 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WABASHA
AND BUFFALO COUNTIES...
At 1034 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Mondovi to near Wabasha. Movement was
east at 45 mph.
Penny size hail and heavy rain can be expected with these storms.
Locations impacted include...
Mondovi, Wabasha, Alma, Modena, Gilmanton, Nelson, Maxville, Montana,
Mondovi Airfield, Misha Mokwa, County Roads F And K K, County Roads
33 And 4, Lock And Dam 4, The Big Swamp Area, Dumfries, Highways 37
And 35, Tell, Maple Springs, Praag and Kruger Campground.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4444 9221 4441 9208 4451 9204 4456 9204
4459 9202 4459 9153 4431 9153 4433 9229
TIME...MOT...LOC 0334Z 261DEG 37KT 4458 9163 4433 9209
WetenkampSpecial weather statement, Jun 28, 1:34 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service La Crosse WI
134 AM CDT Fri Jun 28 2019
MNZ079-086-087-094-095-280730-
Wabasha-Olmsted-Dodge-Fillmore-Mower-
134 AM CDT Fri Jun 28 2019
...Thunderstorms with heavy rainfall producing ponding of water
and small hail...
Strong thunderstorms will continue across the area through at least
230 AM this morning. Periods of heavy rainfall will lead to ponding
of water and localized flooding. Small hail is also possible at
times.
Locations impacted include...
Rochester, Mantorville, Kasson, Stewartville, Byron, Chatfield,
Eyota, Oronoco, Elgin, Marion, High Forest, Wasioja, Pleasant Grove,
Douglas, Rock Dell, Viola, Concord, Oslo, Chester and South Troy.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle but be alert for rising water
levels.
LAT...LON 4419 9255 4420 9246 4420 9222 4379 9211
4380 9273 4420 9285
TIME...MOT...LOC 0629Z 237DEG 9KT 4392 9253
WetenkampThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:48 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 42 min |
| Jun 27, 10:13 PM CDT | Special Weather Statement | ARX | Dodge | 32 min |
| Jun 27, 10:20 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 55 min |
| Jun 27, 11:15 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 45 min |
| Jun 28, 1:34 AM CDT | Special Weather Statement | ARX | Olmsted | 56 min |
| Jun 28, 2:56 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 51 min |
| Jun 28, 3:06 AM CDT | Flash Flood Warning | ARX | Dodge, Olmsted | 6 hr |
| Jun 28, 7:28 AM CDT | River Flood Warning | ARX | Olmsted | 39 hr |
| Jun 28, 9:20 AM CDT | Areal Flood Warning | ARX | Dodge, Fillmore, Olmsted | 6 hr |
| Jun 28, 10:03 AM CDT | River Flood Warning | ARX | Wabasha | 68 hr |
| Jun 28, 3:20 PM CDT | Areal Flood Warning | ARX | Dodge, Olmsted | 18 hr |
Nearby
Flash Flood Warnings in Minnesota, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.